Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Quality of life on Sustiva...
Nov 28, 2000

Back in April, I convinced my doctor to switch me from d4t, 3tc, and Crixivan to d4t, 3tc, and Sustiva. About 3 months after switching, I started getting regular problems like colds, eye infections, constant increased fatigue, and more problems with fungal infections. Though my cell count is about 400 and my viral load is undetectable, I find my health isn't as stable as it was on my previous combination.

Is it possible that some people may not do well on protease sparing regiments? I really don't want to go back to a Crixivan combination because of a "fatty liver" that I was developing. Do you have any suggestions...thank you.

Response from Dr. Boyle

The studies to date indicate that patients on Sustiva-based HAART do just as well, virologically and immunologically, as patients on Protease Inhibitor-based HAART (including Crixivan). I presume your viral load and CD4 count/percentage/ratio have remained stable following the switch to Sustiva (since you don't mention them as a problem) and I suspect your problems are not related to the change to Sustiva. You should discuss further evaluation with your doctor and consider appropriate prophylaxis and/or a change of antiretrovirals (despite the above), especially if you are having fungal infections (although you don't specify the nature of these) suggesting progression of HIV disease. BB

Brian Boyle, M.D., J.D.



Previous
Upset Stomach??
Next
vivid dreams side effects reactions JB

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement